Acute phase reaction with zoledronic acid infusion mimicking COVID-19
Makaleler > Tam Makale · 2023
Yazarlar: Öyküm Deniz KOYGUN, Niyazi Emre KURŞUNOĞLU, Hatice ÖZIŞIK, Füsun SAYGILI, Banu SARER YÜREKLİ
Ege Tıp Dergisi, Uluslararası, 2023, cilt 62, ss 473-476
DOI: 10.19161/etd.1360346
Özet
During the pandemic, symptoms of many diseases that can be confused with the symptoms of COVID-19 have been detected and reported. In this case report, we reported a patient who showed flu-like symptoms and sudden lymphopenia within two days of zoledronic acid infusion. A 40-year-old female patient with a COVID-19 history was admitted to our hospital with abdominal pain. Hypercalcemia due to parathyroid adenoma was detected. Zoledronic acid (5 mg) was given intravenously for the treatment of hypercalcemia. Following the infusion; fever, C-Reactive Protein (CRP) increase and lymphopenia were detected in the patient. There were no apparent causes to explain these symptoms. The side effects we detected in the patient were confusingly similar to the symptoms of COVID-19. Repeated PCR tests and CT results indicated that the patient did not have COVID-19. A week later, the patient’s symptoms improved and the laboratory findings along with the physical examination returned to normal. The patient's condition was considered to be due to zoledronic acid infusion. We would like to draw attention to the acute phase reaction after zoledronic acid infusion in the COVID-19 era in which the clinical situation could be confusing.